I've been taking birth control regularly and just got an

Patient

Q: I've been taking birth control regularly and just got an extremely heavy period in the middle of the pack..I took an extra pill to slow it down..why could this be?

Symptoms:  Irregular heavy bleeding
Doctor

A:   Hello,
Thanks for the query.

Initially when you have been started on birth control, there can be heavy cycles and intermenstrual bleeding. This is a common side effect of the birth control pills and it needs to be corrected. Taking an extra pill will further dysregulate the hormones and cause more bleeding.
Consult a gynecologist for an examination, if required additional hormonal supplements will be added.

Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews